Share This Article
If you’re considering taking Effexor for weight loss, you may be wondering if it’s effective. Here’s what you need to know about Effexor and weight loss.
Checkout this video:
Effexor (venlafaxine) is a prescription medication used to treat depression, anxiety, and panic disorders. Effexor boosts serotonin levels in the brain, which helps improve mood. It’s also thought to have other effects on brain chemicals that contribute to weight loss.
What is Effexor?
Effexor is the brand name for venlafaxine, a prescription drug used to treat major depression, anxiety, panic disorder, and social anxiety disorder. Effexor boosts serotonin levels in the brain, which helps improve mood.
Effexor is part of a class of drugs known as selective serotonin reuptake inhibitors (SSRIs). Other drugs in this class include fluoxetine (Prozac), sertraline (Zoloft), and paroxetine (Paxil).
Effexor is available in immediate-release and extended-release tablets. The immediate-release tablets are taken two or three times a day. The extended-release tablets are taken once daily, with or without food.
Weight loss as a side effect of Effexor
Effexor (venlafaxine) is a prescription medication used to treat depression, anxiety, and social
anxiety disorder. It’s a type of antidepressant known as a serotonin-norepinephrine
reuptake inhibitor (SNRI). Effexor works by increasing the natural levels of two chemicals in
the brain — serotonin and norepinephrine — which helps to improve mood and relieve anxiety.
Weight loss is a common side effect of this medication. In clinical studies, up to 5 percent of
people taking Effexor XR (venlafaxine extended-release) reported weight loss. However, it’s not
known how often weight loss occurs in people taking the regular version of Effexor (venlafaxine
There are several possible explanations for why Effexor might cause weight loss. One possibility
is that the drug may interfere with the body’s ability to absorb and use nutritional fat. Another
possibility is that Effexor may increase thermogenesis, which is the production of heat by the
body. This increased heat production may cause you to burn more calories and lose weight as a result.
It’s also possible that Effexor causes weight loss by affecting appetite or by increasing the body’s metabolism.
How common is weight loss with Effexor?
There is no definite answer as to whether or not Effexor causes weight loss. Some people experience weight loss as a side effect of taking Effexor, while others may not notice any change in their weight. It is thought that weight loss may occur more commonly in people who are already overweight or obese when they start taking Effexor. Effexor may also cause other side effects that could lead to weight loss, such as nausea, fatigue, and decreased appetite. If you are concerned about losing weight while taking Effexor, talk to your doctor about ways to manage your weight.
What other side effects does Effexor cause?
Effexor, also known as venlafaxine, is a prescription medication used to treat depression, anxiety, social anxiety disorder and panic disorder. Effexor belongs to a class of drugs called selective serotonin and norepinephrine reuptake inhibitors (SNRIs). These medications work by increasing the levels of serotonin and norepinephrine in the brain.
Effexor is available in both immediate-release and extended-release tablets. The extended-release tablets are designed to be taken once daily, while the immediate-release tablets can be taken two or three times per day.
Common side effects of Effexor include nausea, vomiting, increased sweating, headache, dry mouth and loss of appetite. However, weight loss is also a common side effect of Effexor.
In most cases, weight loss associated with Effexor occurs during the first few weeks of treatment. However, some people may continue to experience weight loss for several months after starting treatment with Effexor.
If you are concerned about weight loss while taking Effexor, talk to your doctor or healthcare provider.
Effexor does appear to cause weight loss in some people, but it’s not known how common this side effect is. If you’re concerned about your weight while taking Effexor, talk to your doctor. They can help you determine if your weight loss is due to the medication or other factors.